Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Blood in stool after taking Methadone. Any advice?

Hi, my husband is 27 and has stopped taking methadone . Along with the horrible side effects of withdraw, he is also experiencing blood in his stool. I have not heard of this side effect before and it is frightening. I wish we had health insurance but we can t afford it. He was on methadone for 7 months with his highest dose being 75mg. He had told the clinic that was to much and they dropped him down to 45mg. He decided to quit so he went down 2 or 3mg a day till he was off of it. He is now in his 3rd day of withdraw, and his stools have started having blood in them.Any advice?, Please!
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Hi A.Carson,
Thanks for writing in to Healthcare Magic!
The gastrointestinal bleeding is a serious disease and can be life threatening.
It is not an expected complication of methadone withdrawal.
It can be some parallel problem.
Another important thing is that you can not stop methadone by yourself.
You need to consult a physician for both the problem, for methadone weaning and for managing gut bleed. Please consult as soon as possible to limit complications.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Thu, 18 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor